It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Based on your experiences, how do you know if the medication is too much or too little for your kid? Mine is a 15 yr old to be exact.

Also, Dr. says that if it is too little it is totally uneffective and might as well not be taking any. Is this true?

Currently he is on 30mg of Adderall XR. Has done great on Adderall in the past but it seems in the past 6 mths, it just makes him tired and have a "I don't care attitude". :confused:
Hi, Beach4me, welcome to the group.

Too much is easy to see: feeling wired and having trouble sleeping.

Too little? Not having improved concentration when you take them. Yes, too little generally has no effect whatsoever.

30 mg of Adderall is enough for most people, but there is enormous variation. If he's getting tired, then that's a sign he's on enough to affect him in some way. Maybe you just need to switch to a different drug? I recently needed a change in medication, from Dexedrine to Adderall.

Or maybe this is just a teenage thing? Is he tired and doesn't care when he isn't on the drug?
[QUOTE=janewhite1;3616123][B]If he's getting tired, then that's a sign he's on enough to affect him in some way[/B]. Maybe you just need to switch to a different drug? I recently needed a change in medication, from Dexedrine to Adderall.
Or maybe this is just a teenage thing? Is he tired and doesn't care when he isn't on the drug?[/QUOTE]

Beach4me,

A fourth possibility is to try a lower dose of Adderall. Several of us get a fatigue-like effect if we take too much Adderall. I think it is a state of over-focus or pseudo-focus.

Tolerance to the medication is certainly possible too. However, if your son's fatigue-like state can be directly attributed to the Adderall, try less and see what happens.

Lowering the dose fixed virtually the same problem for me with better ADHD symptom control. Can't beat that.

Bob
My little sister who is 13 takes Adderall. They prescribed her too much and she developed a tick and she would shake her head in an uncontrollable manner, like she was having a seizure every few minutes it what it looked like. Have you looked into treating this naturally? It is possible and that is what I am trying to help my sister with now. She has eats a typical american diet loaded with non-organic foods, dyes, additives, preservatives and she has also become depressed and isolates herself. She hates the way the drugs make her feel and she is being labeled and she uses that to isolate.





All times are GMT -7. The time now is 10:37 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!